Algebraic & Geometric Topology
- Algebr. Geom. Topol.
- Volume 14, Number 4 (2014), 2103-2124.
Higher topological complexity and its symmetrization
We develop the properties of the sequential topological complexity , a homotopy invariant introduced by the third author as an extension of Farber’s topological model for studying the complexity of motion planning algorithms in robotics. We exhibit close connections of to the Lusternik–Schnirelmann category of cartesian powers of , to the cup length of the diagonal embedding , and to the ratio between homotopy dimension and connectivity of . We fully compute the numerical value of for products of spheres, closed –connected symplectic manifolds and quaternionic projective spaces. Our study includes two symmetrized versions of . The first one, unlike Farber and Grant’s symmetric topological complexity, turns out to be a homotopy invariant of ; the second one is closely tied to the homotopical properties of the configuration space of cardinality- subsets of . Special attention is given to the case of spheres.
Algebr. Geom. Topol., Volume 14, Number 4 (2014), 2103-2124.
Received: 31 August 2013
Accepted: 4 January 2014
First available in Project Euclid: 19 December 2017
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Basabe, Ibai; González, Jesús; Rudyak, Yuli B; Tamaki, Dai. Higher topological complexity and its symmetrization. Algebr. Geom. Topol. 14 (2014), no. 4, 2103--2124. doi:10.2140/agt.2014.14.2103. https://projecteuclid.org/euclid.agt/1513715959